Couldn't find what you looking for?

TRY OUR SEARCH!

About two years ago, my 31 year old husband started losing his sex drive, didn't want to get out of the  house, didn't really care about anything, basically didn't do anything he used to do.. I started worrying about him and suggested we seek marriage counseling together because it was ruining our marriage.  We went to a therapist, and within a few minutes she suggested he was depressed.  She referred him to a doctor that dealt with internal medicine.  After testing was done, the doctor prescribed him Lexapro 10mg once a day.  He took it for about 2 months before any changes were seen, and they were very slight changes at that.  I still insisted that something was wrong because before he was very active and very sexual, and this still wasn't changing. 

I made him an appointment with another doctor and after extensive testing that ranged from sleep apnea studies to diabetes, about a year ago they finally found that he had extremely low testosterone.  On his first test, the range for free testosterone (I believe) was supposed to be 350-1150.  His was 42.  The doctor immediately prescribed him Androgel.  He rubbed this on his skin for 3 months and after another test, it was still only 80.  Nothing had changed in his attitude either.  The doctor then decided his skin was not absorbing the gel good enough so put him on steroid injections.  He started him out at 1 shot every two weeks.  I'm not sure the exact dosage, but it was around 200MG per ML or something like that.  For 3 months he took that and again his testosterone was only 290.  The doctor raised his dosage and finally it is up to the 700-800 range. 

For about 5 months he was great.. His sex drive was back in full range, he was excited to do things and just back to being himself.  Then all of a sudden a few weeks ago, he falls back into the same situation he was in before.  Not caring, no sex drive, nothing.  I knew he had been taking his injections because I had been giving them to him.  So after I started thinking, I am wondering if he was never actually depressed to begin with and the testosterone was the problem the whole time.  But over this whole course he has stayed on the Lexapro.  So what I am really wondering is if his testosterone is back to the normal range and has stayed that way consistently, could continuing to take the Lexapro damage him if he wasn't depressed to begin with? 

He drinks every now and again, but his attitude stays the same whether he drinks or not.  I know alcohol and Lexapro may have an adverse reaction, just like a lot of other drugs.   But I also know that he forgot to get his Lexapro refill once and didn't take it for 3 almost 4 days, and he went into a form of withdrawal.  Very tired and sick at his stomach, similiar to slight opiate withdrawals.

I am thinking of getting him into another doctor who will listen from start to finish.  But would just like any input from anyone who may have an idea of what is going on.

Thanks for any responses given!

Loading...

I applaud your diligence. It appears you have made an excellent effort to help your husband. The low testosterone is absolutely a big contributing factor to his issues. I would strongly recommend he get set up with a doctor who specializes in hormone manipulation. An endocrinologist would be good but I'd also consider a "steroid expert" like Dave Palumbo. He does online consulting and is an absolute genius. He will advise your husband get detailed blood work done and send him the results. Based on the findings he will recommend a course of action. My guess is your husbands testosterone/estrogen ratio is out of balance. I didn't hear you mention any sort of estrogen blocker in his regiment. Get with Dave, get his hormones balanced out, get his diet cleaned up, get him working out regularly, and I would expect to see some dramatic improvements.
Reply

Loading...